Article

Phenytoin Induced Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome: A Case Report

Meghna Gosi1, Sujit Kumar Sah1★, Arya Merin1, Siddartha Ningappa Dhurappanavar1, Ashwini Padubidri Kombettu2★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, SS Nagar, Mysuru, Karnataka, INDIA.

CORRESPONDENCE

Sujit Kumar Sah

Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, SS Nagar, Mysuru, Karnataka, INDIA.

sujitsah1913@gmail.com

Received: 06-01-2022; Revised: 24-02-2022; Accepted: 18-03-2022.

Volume 14, Issue 2 · pp. 253–255 · PUBLISHED · DOI: 10.5530/jyp.2022.14.48

View on JYP original site ↗

ABSTRACT

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an idiosyncratic and rare drug reaction that can be severe and life‑threatening if untreated. We present a 34 year old male patient, who developed DRESS syndrome after receiving phenytoin for 8 weeks and presented with rapidly progressive erythematous rash on trunk, face and upper extremities, fever and facial swelling. Abnormal laboratory findings, RegiSCAR score, and Naranjo’s probability scale revealed the association between phenytoin and DRESS syndrome. Phenytoin was withdrawn and adequately managed with systemic corticosteroids, antihistamine, and other symptomatic treatments. DRESS syndrome can be cured completely by early detection and removal of culprit drug along with other adequate symptomatic treatments.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Gosi, M., Sah, S. K., Merin, A., Dhurappanavar, S. N., & Kombettu, A. P. (). Phenytoin Induced Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome: A Case Report. Journal of Young Pharmacists, 14(2), 253–255. https://doi.org/10.5530/jyp.2022.14.48